WASHINGTON — Australian police are investigating the emergence of a new and dangerous drug that’s hit the streets and has apparently sent a least eight people to the hospital in two weeks with fits of anger and hysteria.
Australia’s Northern Territory police say four men were sent to a hospital over the weekend in the city of Darwin showing symptoms of “wild aggression and hysteria,” prompting authorities to issue a warning, according to CNET.
The “Snapchat” pills, which contain the same ingredients as the dangerous designer drug, bath salts, come in two colors, pink and blue with green flecks, and bear the Snapchat logo — though there is no known affiliation with the popular app.
One man was sent to intensive care, and the other three were treated by local hospital staff, according to police. This was the second weekend in a row the hospital had treated people for the Snapchat drug, bringing the total to at least eight.
“Just watched four mates all over 100kg almost die after taking a half. They are in hospital,” an unnamed friend told NT News in Australia last week.
Detective Superintendant Peter Shiller of the Drug and Organised Crime Division told ABC Net that people shouldn’t be consuming the drug.
“It’s nothing new — this Snapchat is a new logo, [but] it’s the same poison,” Shiller said. “This particular tablet may have been manufactured locally into that particular logo, but it’s still the base ingredient.”